Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 51, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 22, 2007, 2:36 PM MDT for Uinta County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 2:36 PM MDT (20:36 UTC)
- Expired
- Aug 22, 2007, 3:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 139 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 222038
SVRSLC
WYC041-222115-
/O.NEW.KSLC.SV.W.0051.070822T2036Z-070822T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
236 PM MDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN UINTA COUNTY IN SOUTHWEST WYOMING...
* UNTIL 315 PM MDT
* AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NORTHWESTERN UINTA COUNTY...OR ABOUT 17 MILES NORTH OF EVANSTON...
AND MOVING NORTHEAST AT 20 MPH.
THIS STORM HAS ALREADY PRODUCED WIND GUSTS IN EXCESS OF 60 MPH AT
EVANSTON.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 189 IN NORTH CENTRAL UINTA COUNTY AT 255 PM MDT
LAT...LON 4151 11106 4139 11089 4144 11046 4158 11045
4158 11095
$$2 follow-up statements
000
WWUS55 KSLC 222051
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 PM MDT WED AUG 22 2007
WYC041-222115-
/O.CON.KSLC.SV.W.0051.000000T0000Z-070822T2115Z/
UINTA WY-
251 PM MDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTH CENTRAL UINTA COUNTY...
AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER NORTH CENTRAL UINTA COUNTY...OR ABOUT 18 MILES SOUTHWEST
OF KEMMERER...MOVING EAST AT 30 MPH.
LAT...LON 4155 11089 4146 11082 4144 11046 4158 11045
4158 11083
$$000
WWUS55 KSLC 222109
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT WED AUG 22 2007
WYC041-222116-
/O.EXP.KSLC.SV.W.0051.000000T0000Z-070822T2115Z/
UINTA WY-
310 PM MDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL UINTA COUNTY
EXPIRES AT 315 PM MDT...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE. WIND GUSTS TO 50 MPH WILL REMAIN POSSIBLE
ACRDOSS NORTHEASTERN UINTA COUNTY THROUGH 330 PM...INCLUDING AREAS
AROUND CARTER AND CHURCH BUTTES.
LAT...LON 4155 11089 4146 11082 4144 11046 4158 11045
4158 11083
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:00 AM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 22, 10:00 AM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT WED AUG 22 2007 .SYNOPSIS...A MORE ACTIVE WESTERLY FLOW WILL PREVAIL ACROSS THE NORTHERN HALF OF THE GREAT BASIN THROUGH FRIDAY WITH TWO WEAK TROUGHS MOVING THROUGH. WEAK RIDGING IS EXPECTED TO RETURN FOR THE WEEKEND. && .DISCUSSION...FIRST OF TWO WAVES MOVING ACROSS SOUTHWEST IDAHO THIS MORNING WITH THE SECOND AND STRONGER ONE NEAR 47 N AND 132 W. AS THIS SECOND ONE STRENGTHENS TOWARDS THE SOUTHEAST IT APPEARS TO BE KICKING THE FIRST WAVE MORE EASTERLY NOW AND THEN MORE LIKELY TO LIFT NORTHEAST BY THIS AFTERNOON. THIS WILL ALLOW ONLY MINOR DYNAMICS ALOFT TO BRUSH THE EXTREME NORTHERN PORTIONS OF THE CWA. HOWEVER DESPITE THE WEAK DYNAMICS ALOFT A POOL OF HIGHER PRECIPITABLE WATER EXISTS OVER NORTHERN PORTIONS OF NEVADA AND UTAH WHICH CAN BE ACTED UPON BY THESE WEAK DYNAMICS. THEREFORE ISOLATED THUNDERSTORMS ARE POSSIBLE BUT PROBABLY MORE OF THE HIGH BASED VARIETY AS LOW LEVELS BELOW ABOUT 600 MB REMAIN DRY THROUGH 00Z. THIS FIRST TROUGH WILL ENHANCE THE NORTH TO SOUTH SURFACE GRADIENT ACROSS NORTHERN UTAH WITH THE SOUTHERN BOUNDARY SETTING UP ACROSS CENTRAL UTAH TONIGHT. MOISTURE IS EXPECTED TO POOL AROUND THIS BOUNDARY AT LOW TO MID LEVELS TONIGHT INTO THURSDAY SO WHEN THE SECOND WAVE ALOFT MOVES ACROSS THE REGION THURSDAY THE MOST FAVORED AREA FOR CONVECTION WILL BE ALONG OR TO THE NORTH OF THIS BOUNDARY. FARTHER SOUTH ACROSS SOUTHERN UTAH TEMPERATURES WILL REMAIN ON THE HOT SIDE TODAY AND THURSDAY WITH RECORD CHALLENGING TEMPERATURES BOTH DAYS. ALTHOUGH NO CHANGES OR UPDATES WILL BE MADE FOR TODAY OR THIS EVENING THE THREAT OF SHOWERS AND THUNDERSTORMS MAY BE SOMEWHAT OVERDONE. && .AVIATION...LIGHT S-SE WINDS THIS MORNING AT SLC TERMINAL ARE EXPECTED TO TURN TO THE W-NW AROUND 17Z. THUNDERSTORMS COULD DEVELOP NORTH OF THE TERMINAL LATE THIS AFTERNOON...WITH ENHANCED NORTHERLY OUTFLOW WINDS POSSIBLE AFTER 23Z. && .FIRE WEATHER...AN UPPER LEVEL TROUGH WILL MOVE EAST THROUGH THE NRN ROCKIES TODAY/THIS EVENING. THIS FEATURE WILL BRING INCREASING S-SW WINDS TO THE SRN FIRE WEATHER ZONES. RH VALUES IN THESE ZONES ARE EXPECTED TO DROP INTO THE SINGLE DIGITS AND TEENS LATER THIS AFTERNOON. THE COMBINATION OF LOW RH VALUES AND WINDS COULD PRODUCE ISOLATED HAZARDOUS FIRE WEATHER CONDITIONS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. ENOUGH MID-LEVEL MOISTURE EXISTS OVER THE NRN FIRE WEATHER ZONES WHERE ISOLATED SHOWERS/THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON/EVENING. NOT LOOKING FOR WETTING RAINS...JUST GUSTY/ERRATIC WINDS AND LIGHTNING. COOLER TEMPS AND SLIGHTLY HIGHER RH VALUES WILL FOLLOW FOR THURSDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && STRUTHWOLF FIRE WEATHER AND AVIATION...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 22, 5:00 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT WED AUG 22 2007 UTZ001>016-019>021-517-518-WYZ021-231300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 500 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN AREAS. STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LIGHTNING. ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH DUE TO VERY LOW HUMIDITY AND GUSTY AFTERNOON WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER UPPER LEVEL DISTURBANCE WILL CARVE ACROSS THE NORTHERN GREAT BASIN ON THURSDAY. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL...NORTHERN AND SOUTHEAST UTAH. INCREASED SOUTHWEST WINDS AND MARGINALLY LOW HUMIDITY WILL CREATE ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH ON THURSDAY. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.